MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside united states (ous) customer contacted a siemens customer care center (ccc) and reported elevated atellica im carcinoembryonic antigen (cea) results, which were discordant relative to repeat testing on alternate analyzers.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is evaluating the event.
 
Event or Problem Description
The customer reports observation of elevated atellica im carcinoembryonic antigen (cea) results when using reagent lot#: 222, which were discordant relative to repeat testing on alternate analyzers.An initial elevated cea result was obtained for a patient sample.This result was reported to the physician.The sample was repeated twice on the original atellica im analyzer, and the repeat results recovered lower but were over the reference range.The same sample was reprocessed again with heterophilic blocking tube (hbt) testing on an alternate atellica im analyzer (s/n: (b)(6) and obtained an elevated result equivalent to the initial erroneous result.The sample was then repeated on an alternate test method (roche analyzer) and obtained a lower result recovered within the reference range, which was considered correct, and all the repeat results were reported to the physician.The sample was manually diluted five times and again tested on an unknown analyzer, and the fifth repeat result recovered lower but was over the reference range.There are no known reports of patient intervention or adverse health consequences due to the event.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2025-00109 on 5-jun-2025.Additional information (18-jun-2025): siemens healthcare diagnostics has concluded the investigation of the event.An outside united states (ous) customer reported an observation of elevated atellica im carcinoembryonic antigen (cea) results, which were discordant relative to repeat testing.Siemens evaluated the instrument data and the information provided by the customer.Reagent observations were ruled out based on review of qc, which showed recovery within acceptable ranges and no issues were reported with other patient samples.Based on the limited information provided and the unavailability of sample, further evaluation is not possible, and the cause of the discordant result was unable to be determined.A product problem has not been identified.The customer is operational, and the reported issue was resolved by routine troubleshooting.Note: in section h6, the codes for investigation findings and investigation conclusions have been updated.

Brand Name
ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Common Device Name
ATELLICA IM CARCINOEMBRYONIC ANTIGEN (CEA)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration #: 1219913
east walpole MA 02032
Manufacturer Contact
varsha joshi
pritech park sez, block 11
sarjapur outer ring road
karnataka 56010-3
IN   560103
870577433
MDR Report Key22148200
Report Number1219913-2025-00109
Device Sequence Number20741685
Product Code DHX
UDI-Device Identifier00630414598505
UDI-Public(01)00630414598505(10)21202222(17)250717
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K200215
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Model NumberN/A
Device Catalogue Number10995523
Device Lot Number21202222
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexFemale